Top
10
Doctor insights on: Is It Unusual To Take Topamax For Migraines And Still Have Eye Pain

Share
1

1
Is it unusual to take topamax (topiramate) for migraines and still have eye pain?

Is it unusual to take topamax (topiramate) for migraines and still have eye pain?

No: Most migraine prophylactic medications do not "cure" migraines. Instead, success is measured in decreased frequency and intensity of the migraines. ...Read more

See 1 more doctor answer
Dr. Colin Sanner
370 doctors shared insights

Topiramate (Definition)

Is indicated to treat epilepsy, but mainly a second line or adjunctive agent, and also useful to prevent migraine headaches. Has several adverse effects including: kidney stones, narrow angle glaucoma, metabolic acidosis, heatstroke in kids, paresthesias, slowing of speech and cognition, drowsiness. ...Read more


3

3
How can I make my eye pain go away in migraine?

How can I make my eye pain go away in migraine?

Migraine headache: Rest, migraine medication (prophylactic and/or abortive), avoidance of environments with loud noises/bright lights/other aggravating factors. ...Read more

See 1 more doctor answer
4

4
Why do I get really painful eye pain when I get a migraine? Sometimes it's worse than the actually migraine. Any suggestions on what may help.

Why do I get really painful eye pain when I get a migraine? Sometimes it's worse than the actually migraine. Any suggestions on what may help.

It is a common: finding. Treating the migraine will also help treat the referred eye pain too. You didn't list the meds or supplements you take to relieve your migraine, whether you have an aura or predrome (knowing it's coming) feeling prior to it, and what you currently do to relieve it. So please repost it, so we can help you. Thanks! ...Read more

5

5
How to treat eye pain and flu, could be migraine?

How to treat eye pain and flu, could be migraine?

Autonomic cephalgia: Trigeminal autonomic cephalgias are a type of headache with eye and orbit pain, tears, red eye, and other flu-like symptoms. This is a serious and complex neurologic disorder that must be professionally managed. See a headache or orofacial pain specialist for evaluation and management. ...Read more

7

7
How do I get rid of my eye pain and migraine if I am vomiting?

How do I get rid of my eye pain and migraine if I am vomiting?

Too late: To reduce or eliminate migraine symptoms, you need to take Imitrex (sumatriptan) or similar medicine the moment the attack starts. Once you are already throwing up, there's not much you can do. ...Read more

8

8
Is it normal to have eye pain with a migraine? If so how can I make it go away. Ibrufen helps the head but the eye pain just won't go!

Is it normal to have eye pain with a migraine? If so how can I make it go away. Ibrufen helps the head but the eye pain just won't go!

Yes: In fact, that's a very common symptoms. Most people would respond the the triptan class of drugs . Even the migraine develops after early adulthood, it needs to be evaluated by a neurologist. Need to get your eye pressure checked to rule out glaucoma (you didn't provide your age which will be very helpful in future postings). ...Read more

9

9
I see eye pain can b a sign of a serious side effect of topamax, (topiramate) i somtimes get eyepain w/headaches, but not often. How do I know when to see a dr?

I see eye pain can b a sign of a serious side effect of topamax, (topiramate) i somtimes get eyepain w/headaches, but not often. How do I know when to see a dr?

Call MD: Anytime you are experiencing something that you think is a side effect of a medication you should call the prescriber right away and if you cannot reach them contact the pharmacist. They may decide to stop the medication, alter the dosage or substitue a different medication or just monitor your progress while you are on it depending on how long they plan for you to be on the medicine. ...Read more

See 1 more doctor answer
10

10
I have pain in my eyes. I'm taking topamax (topiramate) for fibromologia. Does this. Conduction causes eye pain. I see the eye dye. November. 30 th.?

I have pain in my eyes. I'm taking topamax (topiramate) for fibromologia. Does this. Conduction causes eye pain. I see the eye dye. November. 30 th.?

Topamax (topiramate): I recommend that you see your eye md asap. Some people on topamax (topiramate) can have acute glaucoma as a result of the medication causes ciliary body swelling, which in turn causes the angles of the eye to close off raising the intraocular pressure. ...Read more

See 1 more doctor answer
Dr. Jeffrey Gold
527 doctors shared insights

Eye Pain (Definition)

Pain in the eye (that is not due to injury) may be described as a burning, throbbing, aching, or stabbing sensation in or around the eye. It may also feel as if there is a foreign ...Read more


Dr. Dariush Saghafi
1,797 doctors shared insights

Migraine (Definition)

A migraine is a type of headache that is associated with throbbing localized pain. It also usually causes light sensitivity, nausea, and vomiting. Migraines can ...Read more